Alert archive / North Dakota / River Flood Warnings in 2022
River Flood Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Mar 19, 2022, 8:45 PM CDT for Cass County, Ransom County, North Dakota. It took effect at Mar 21, 2022, 7:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 8:45 PM CDT (01:45 UTC)
- In effect from
- Mar 21, 2022, 7:00 AM CDT
- Expired
- Mar 22, 2022, 8:43 AM CDT
- In force
- 26 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, ND, Ransom County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 93 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maple River (ND) near Enderlin (ENDN8). The gauge peaked at 9.17 ft at Mar 21, 2022, 9:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05059700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:40 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 19, 6:40 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 640 PM CDT Sat Mar 19 2022 .UPDATE... Issued at 640 PM CDT Sat Mar 19 2022 Fairly quiet so far with clear skies and warm temperatures continuing. With recent melting continue to think there will be some fog development after sunset, just a question of when and where. Expanded mention a bit into the Red River Valley as there is some guidance indicating some fog developing there as well as in northwestern MN, but kept all mention patchy. && .SHORT TERM...(This evening through Sunday night) Issued at 259 PM CDT Sat Mar 19 2022 Minimal impacts this period with concerns tied to temps and their impact on snowmelt and increasing runoff. Another warm afternoon will give way to a quiet evening with sfc high pressure to move across the area tonight. Light winds and clear skies with snowmelt increasing near SFC RH could see some patchy fog again tonight with model output keying on the valley though areas to the east across the trees and lakes will see the light winds the longest. Thus will add a mention of patchy fog to the forecast for the overnight. Lows in the mid 20s to near 30 are expected. Will see SE winds tomorrow develop with temps again in the 40s and 50s maybe a 60 along the SD/ND border. Sunday night will see winds stay up and increasing clouds both of which will help temps stay above freezing aiding the snow melt and runoff process. .LONG TERM...(Monday through Saturday) Issued at 259 PM CDT Sat Mar 19 2022 Focus will remain on the Colorado Low expected to move into the Midwest Monday and Tuesday, bringing over 30% chance for at least minor winter impacts mainly from accumulating snowfall, as well as potential for precip amts over half an inch which may have implications on ongoing and expected riverine flooding later in the week. Ensemble and deterministic guidance remains fairly consistent in digging a vigorous upper trough through the far Southwest and northern Mexico, into the Southern Plains, and into the mid Mississippi River Valley as mature upper low, while a second open wave moves across the Canadian Rockies into the southern Prairie Provinces. Both features are observable on water vapor imagery (best seen on GOES-West), and lend credence to an eventual intermingling of forcing mechanisms downstream over the Northern Plains. However there still remains uncertainty in exactly how and where these forcing mechanisms will interact. Most guidance favors the southern wave to remain the dominate forcing mechanism exiting the Rockies as a mature, sub-1000mb Colorado Low into the Midwest around Tuesday, although there are different flavors to how strong and location of this Colorado Low. For our area, the approach of the northern wave will increase precip initially during the day Monday, with rain and snow being main precip types, although some wintry mix including light freezing rain remains possible. As the Colorado Low approaches late Monday into Tuesday, precip rate may increase as forcing and better moisture fed by the warm conveyor noses closest to the region, feeding its deformation zone progged to move through Minnesota Tuesday. There is a chance this def zone forcing can be as far west as the Red River Valley. This scenario would bring highest QPF amounts into the CWA, possibly exceeding 1 inch in some spots given the presence of fgen within this strong def zone forcing. Another scenario keeps this def zone forcing east of the area remaining within central MN, keeping QPF amounts less than half an inch. Higher amounts of QPF closer to 1 inch may impact riverine flooding potential later in the week, especially if it comes mostly as rain. Cooler air filtering in behind the Low is expected to transition rain to a wet, slushy snow on Tuesday. Not seeing much for overachieving in snow ratios, nor is there concern for widespread impacts from blowing snow, more like drifting snow. However given the subtle differences in guidance regarding location amount of synoptic and mesoscale forcing, there is at least a 30% chance of at least 4 inches, potentially exceeding 60% given mesoscale effects. Later in the week, upper ridging quickly builds into the Northern Plains out of the west bringing temps back to above average. This would increase potential to quickly melt what ever snow is received earlier in the week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 640 PM CDT Sat Mar 19 2022 VFR conditions at all TAF sites with mostly clear skies, but some fog will be developing in the overnight hours. Still uncertain as to exactly where and when thickest fog will form, for now have some MVFR vis at KGFK and the MN TAF sites towards early Sunday morning. Will continue to monitor as light and variable winds take over after sunset. Any fog should burn off fairly quickly by mid morning. Winds will begin to increase out of the southeast at least on the ND side with some gusts above 25 kts at KDVL possible. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JR SHORT TERM...JK LONG TERM...CJ AVIATION...JR
Hazardous weather outlook, Mar 19, 3:06 AM CDT, 17 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 306 AM CDT Sat Mar 19 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-200815- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 306 AM CDT Sat Mar 19 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another weather system looks to bring rain or snow to the area Monday afternoon through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:49 PM CDT | River Flood Warning | FGF | Richland | 21 days |
| Mar 20, 10:45 AM CDT | River Flood Warning | FGF | Cass, Richland | 21 days |
| Mar 20, 11:08 AM CDT | River Flood Warning | FGF | Richland | 5 days |
| Mar 20, 11:14 AM CDT | River Flood Warning | FGF | Cass | 21 days |
Nearby
River Flood Warnings in North Dakota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.